Follow:

Estraderm = Feel The Burn

My Estrogen patches are burning me! 🙁 Because I never made it through the 2ww without bleeding half way through, my Dr has put me onto stronger supplementation this time around to see if we can get me through a 2ww. Hence the Gestone injections for Progestrone supplementation and Estraderm on top of Estrapause as my Estrogen supplements. The Estraderm patches are worn on my lower abdomen and are replaced every two days. Yesterday I removed my first patch and replaced it with a second one. What I found under the original Estraderm patch surprised me. The skin is raw, raised, bumpy and very very itchy and, oh boy, if I scratch it, it burns like fire. I’m so <not> looking forward to replacing my second patch tomorrow, I’m slightly worried about what my stomach is going to look like after the 2ww, I”m going to one mass of patchy, itchy, burny, splotchy, blistered skin.

I mean, does this look normal to you (excuse the rather ugly-laporscopy-scarred-multiple-times belly button)

Estraderm Rash.jpeg

So I did a little bit of googling on Estraderm and its side effects and this is what I found:

Side Effects of Estraderm – for the Consumer

Estraderm Patch

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Estraderm Patch:

Bone or limb pain; breakthrough bleeding; breast tenderness; dizziness or lightheadedness; neck or back pain; nausea; skin redness/irritation at the application site; upset stomach; weight change.

Seek medical attention right away if any of these SEVERE side effects occur when using Estraderm Patch:Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); abnormal vaginal bleeding; breast lumps; breast pain; changes in vaginal bleeding (eg, spotting, breakthrough bleeding, prolonged bleeding); changes in vision or speech (eg, change in contact lens fit, loss of vision); chest pain; coughing of blood; mental/mood changes (eg, severe depression, memory loss); one-sided weakness; pain or tenderness in calves or chest; pain, swelling, or tenderness in the stomach; severe headache or vomiting; sudden, severe headache, vomiting, dizziness, or fainting; sudden shortness of breath; swelling of hands or feet; unusual vaginal discharge, itching, or odor; weakness or numbness of an arm or leg; yellowing of the skin or eyes.

And the crazy part is, I’m loathe to seek medical attention, I know if I contact my RE in this regard he’s going to make me stop the patch and then what? Then we’re back to square one… I so badly wanted to go into this FET with all bases covered so that should it fail I’d know we’d tried everything. With that in mind, I may just keep this little side effect a secret between you and me and not share it with my RE, not for now anyway.

As it stands right now, despite what I’ve been told from other IF sista’s, the Gestone is a walk in the park in comparison to the Estraderm Burn! And I’ll do a posting tomorrow about what makes the Gestone shots so much fun!

Share on
Previous Post Next Post

You may also like

11 Comments

  • Reply Adi

    Ouch. Typically these patches (or sprays, or other easy-to-apply stuff) are just an evolved version of an original pill or shot, so pls. let your FS know about the side effects, perhaps there is a less painful way to switch applications than go back to the dreadful Gestone.

    October 3, 2009 at 7:44 am
  • Reply Lea White

    Oh dear, that doesn’t sound like fun at all!

    October 3, 2009 at 8:55 am
  • Reply Hela

    Sounds awful! Please speak to Dr G. Don’t just leave it unless he says it’s ok to do so.

    October 3, 2009 at 12:44 pm
  • Reply Yvonne

    Sorr Shaz 🙁
    I’d also urge you to let Dr G know. Tell him you’re happy to grin and bear it but just keep him posted. He is trained to give you the best advice.

    BIG hugs, am so hopeful for you!!

    xx

    October 3, 2009 at 1:04 pm
  • Reply Gwen

    Actually, I think it looks more like the “skin redness/irritation” rather than an allergic reaction (provided you don’t have any of the other symptoms of allergic reaction). If you were going to go into anaphylactic shock I think you would know by now. It’s probably best to keep your doctor posted, as Adi says, he might be able to give you something similar but less irritating.

    It does look uncomfortable though. As a psoriasis sufferer, I sympathise! Keep cotton only next to the affected skin, you’ll irritate it badly if you wear a synthetic or wool. You really are having a tough time of it.

    October 3, 2009 at 1:21 pm
  • Reply Cindy

    YIKES…my skin is always a little red and tender after removing the patches, but it goes away after a few hours. Hang in there.

    October 3, 2009 at 2:17 pm
    • Reply Sharon

      The photo was taken more than 24 hours after the patch was removed, so its not just a bit of mild irritation from the plaster, its now about 36 hours since the patch was removed and its still red & burning.

      October 3, 2009 at 5:14 pm
  • Reply monica lemoine

    Yikes, those look painful. Commenter Cindy says they go away so maybe just wait it out and they’ll fade? I’m sorry you’re getting that burning sensation – yuck!

    October 3, 2009 at 4:03 pm
  • Reply C

    Ohh no another IF related scar on your body.

    The gestone is painless when injecting it (as long as it is warmed) but it is about 10/15 minutes later when it starts to travel through the muscle that it gets uncomfortable and stinging. After 2/3 weeks when the muscle gets repeatly injected sitting back against a chair or bumping yourself can be quite painful but then you will be pregnant and the pain/discomfort will be worth seeing your babies heartbeat. Good Luck, let me know how it goes.

    October 4, 2009 at 8:52 pm
  • Reply SCY

    That looks bloody painful!!

    October 5, 2009 at 1:10 pm
  • Reply annette

    I too am feeling the burn. My patch took my skin completely off. Id rather deal with the hotflashes……..maybe not. Just a side note if your having bleeding difficulties see a hematologist. Had six miscarriages 3 laprotomies, and 5 laproscopes to find out that I had a unusual blooddisorder. Once they figured it out I finally had children. I wish I would have been tested before all the heartache and pain.

    February 7, 2010 at 8:52 am
  • I LOVE comments, leave yours here:

    error: Content is protected !!
    %d bloggers like this: